Hello, one month ago I was given a blood test and my B12 came back >200 and my testosterone came back 120. My physician prescribed weekly shots of B12 and testosterone and today I am returning after another blood test two days ago, to find out the results. He said I may need to have permanent B12 shots of some interval, and that it may take up to six months to feel "like my old self."
Problem, the last week, I have been unable to sleep well at night. I fall asleep for very short periods, ten, fifteen minutes, and wake up. This lasts every night, all night. Meanwhile, I'm falling asleep during waking hours, constantly. Takes five minutes tops, of sitting down, and I fall asleep. Even standing, I get drousy, dizzy, and have to fight off sleep even and up to feeling my legs going out from under me.
I've missed work three days, when I've been to wobbly to feel safe standing.
I had severe sleep apnea twenty years ago, and underwent surgery to remove much of my throat...clearing the way to breath better at night. I've had no problems sleeping since then, and have had sleep studies after the surgery which showed I was sleeping alright. The tiredness, drousiness and unsteadiness I feel now are a match for how I felt before the sleep apnea surgery.
My question, is can the B12 deficiency cause this? Frankly, I don't even feel safe driving until this problem is resolved.
I'm sorry to hear that you are struggling with such significant insomnia. B12 deficiency (I'm assuming you meant your level was less than 200, rather than >200) does not typically cause insomnia. More likely it would cause fatigue due to anemia, if severe enough. I would talk to your doctor about other things that could be causing such insomnia. Most commonly would be stress related insomnia, so assess if there could be anything going on in your life right now. If not, you might want to repeat your sleep studies if things aren't resolving and are having such an impact on your daily activites.
If you are not having neurological symptoms from B12 deficiency (eg tingling, decreased sensation, weakness), oral B12 pills are a potential option for treatment you could speak with your doctor about if you do not want to have to go to him/her for injections.
Good luck with the insomnia. I agree that driiving should be avoided while you are having such issues with daytime sleepiness.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.